Hi, Relax! I do understand how hard it would be for you to cope up with the present situation. Do not feel very frustrated and have hope in getting better. You can consult a new doctor and try out new medications. You need the full support and comfort from your family and friends. Try to spend a lot of time with them and take a weekend trip or off from your work. Narcolepsy does bring in lot of stress due to disturbed sleep causing other social and daily activities of living problems. You need to overcome all of these and lead a normal life. Take care.
No replies needed, I feel like I am a needy person lately writing on this. thankyou for all of the replies. I just feel like I am going through a rough period in my life. My patience has run short, I feel alone and sad. Going through major stress in my life and feel like I am wearing my family out because they too feel sad for me. Besides all of that nonsense, I cannot sleep at all. I will get a new doctor, and I will get re-tested again. I understand narcolepsy way too well, "now that I know who it is, I can fight him. Before, it was an unwanted visit that I couldn't see coming. Now with eyes wide open, I fight only untill I can rest my eyes for a few min. only to awake bright eyed and bushied tail. He no longer is my enemy, he is just like a guest that comes to my house and always at the wrong time" That is my feelings of narcolepsy.
Hi lynettemareska, thanks for your reply. Hope you are doing better? It is better to continue the medicines till you are re-evaluated by your doctor, do keep a record of the blood pressure levels as it may be required on your next visit. Sleep related eating disorder occurs when a person arise during the night to eat, without being fully conscious or remembering anything, can also be seen with sleepwalking who tend to eat inappropriate foods that are raw, frozen or spoiled and often gain weight. About the research studies or the clinical trials on drugs - usually it is done on a large group of individuals and is done under medical supervision. It is best to consult a new doctor and get evaluated including the blood pressure and try to decrease the stress by relaxation techniques. Do post your thoughts and take care.
I also have narcolepsy. I was diagnosed in 2005, but fought for 9 years to figure out what was wrong with me. My situation began in 1996, when I was 17 y/o and somehow got sick with mono. Since then, I've never been the same person. Yet, every time I explained to the doctors how I was feeling, it seemed like no one wanted to believe me or that I could be sooooooo incredibly tired/wanting to sleep all the time, especially because I was only in my late teens-early 20's. As I often heard, "No one as young as you should be this tired".
It was until after getting married & switching to my husband's health insurance in 2005, that I finally got approved to have a sleep study done, thus confirming there really WAS something wrong with me(narcolepsy) and I wasn't imagining/faking symptoms. (Yes, I was actually asked that during the 9 year battle) Once I was diagnosed, and by a neurologist specializing in sleep disorders, I started on Provigil. Unfortunately, it did absolutely nothing for me. I was just as tired on it as I was off. So the doctor switched me to Ritalin, which worked fine for a while, but then became less and less effective. The doctor even increased the dosage to where I was taking the max daily amount. However, the same cycle would repeat itself, where it worked for a while and then "fizzled out". So, in October of '07, the doctor suggested I try Adderall. According to him, for some patients where Ritalin didn't work, Adderall usually would, and vice versa. Five months later, I'm living proof that this theory is true, because my symptoms have improved considerably and consistently.
I have had narcolepsy (hypersomnia) for 17 years.
I take 20mg of Methylpenidate (Generic Ritalin) Three times Daily.
Usually Vivactil or Imipramine (I am allergic to color coated pills) I was given Desipramine
they help extend the half life of Ritalin and prevent cataplexy (Passing Out}
Provigil gave me a rash, and other problems.Never given both at same time.
Are you seeing a Neurologist?
Thanks Suri123. I'm 36, the medicine works fine, but my blood pressure has been
steadily rising 140/90, I think it may be due to the medicine, specificlly the ritiilin.
Naps are the best. Totally revived after them. Can't sleep lately though. No problems
falling asleep, I just cant stay asleep at all! I often want to eat in the middle of night too.
I just don't want to take meds to fall asleep and take meds to stay awake.
Yes, it is time for me to get a new doctor and to also go and get studied again. Do you know of any research or studies being done where they need patients to study with narcelopsy? What are your thoughts about that anyway? I use to hear "studies" being
done over the radio once in a while and often thought about doing something like that.
Hi lynettemareska, how are you doing now? How is your sleep these days? Relax! You seemed to be worrying a lot about you being diagnosed with Narcolepsy, have you been evaluated in detail by a sleep specialist any time? Do the drugs you mentioned (Provigil 400mg and Ritialin 40 mg daily) been helpful to you and are you following up regularly with your doctor? This is a neurological disorder where excessive daytime sleepiness and intermittent, uncontrollable episodes daytime nap is seen. Generally seen between ages of 15 and 25, apparent at any age. It can interfere in your daily routine with mental cloudiness, a feeling of no energy, concentration, depressed mood and/or extreme exhaustion. Modafinil can be tried. Lifestyle changes like avoiding caffeine, alcohol, smoking and heavy meals. A healthy sleeping habit, scheduling daytime naps (around 30-60 minutes in length), and normal regular exercise and meal schedule may also be of some help.You can always consult another doctor if not satisfied with one who is attending. It is better to atleast have once a month follow up. Ask for one more sleep study in your next visit. Take care and post your thoughts.